Alert archive / Missouri / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 252, NWS Springfield, MO

October 26, 20107 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Oct 26, 2010, 2:40 AM CDT for 7 counties in Missouri. It was in force for 65 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 26, 2010, 2:40 AM CDT (07:40 UTC)
Expired
Oct 26, 2010, 3:45 AM CDT
In force
65 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Dent County, MO, Douglas County, MO, Howell County, MO, Oregon County, MO, Ozark County, MO, Shannon County, MO, Texas County, MO

The radar

The Springfield radar (KSGF), 170 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 26, 3:02 AM CDTTSTM WND DMG12 Ene Tecumseh, MOTREE WAS DOWN ON HIGHWAY 160 AT THE COUNTY LINE JUST WEST OF CAULFIELD.
Oct 26, 3:08 AM CDTTSTM WND GST 53West Plains, MO46 KT/53 MPH GUST MEASURED BY KUNO ASOS.
Oct 26, 3:40 AM CDTTSTM WND DMG12 W Alton, MOTREE WAS BLOCKING ROUTE 160 NEAR COUNTY ROAD JJ.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 25, 10:03 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2010-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2010-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 517 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1123 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
517 m²/s²
0-3 km storm-relative helicity
854 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

880 
WUUS53 KSGF 260740
SVRSGF
MOC065-067-091-149-153-203-215-260845-
/O.NEW.KSGF.SV.W.0252.101026T0740Z-101026T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
240 AM CDT TUE OCT 26 2010

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
  EASTERN OZARK COUNTY IN SOUTHWEST MISSOURI...
  HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
  OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
  SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
  SOUTHERN DENT COUNTY IN SOUTH CENTRAL MISSOURI...
  TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 345 AM CDT.

* AT 236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
  SUCCESS TO 5 MILES SOUTH OF GAINESVILLE...MOVING EAST AT 50 MPH.
  THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
  60 MPH.

* LOCATIONS IMPACTED INCLUDE ALTON...BAKERSFIELD...BIRCH TREE...
  CABOOL...EMINENCE...GAINESVILLE...HOUSTON...MOUNTAIN VIEW...
  RAYMONDVILLE...SUMMERSVILLE...THAYER...WEST PLAINS...WILLOW SPRINGS
  AND WINONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT TUESDAY MORNING
FOR SOUTHERN MISSOURI.

&&

LAT...LON 3709 9103 3708 9122 3683 9122 3682 9111
      3649 9114 3650 9257 3707 9230 3707 9226
      3717 9225 3748 9210 3752 9131 3750 9121
      3742 9122 3741 9117 3721 9113 3714 9102
TIME...MOT...LOC 0740Z 264DEG 44KT 3747 9194 3654 9237
WIND...HAIL 60MPH <.50IN

$$

FOSTER
3 follow-up statements
906 
WWUS53 KSGF 260806
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
306 AM CDT TUE OCT 26 2010

MOC067-260816-
/O.CAN.KSGF.SV.W.0252.000000T0000Z-101026T0845Z/
DOUGLAS MO-
306 AM CDT TUE OCT 26 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DOUGLAS COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT TUESDAY MORNING
FOR SOUTHERN MISSOURI.

&&

LAT...LON 3709 9103 3708 9122 3683 9122 3682 9111
      3649 9114 3650 9236 3651 9236 3680 9214
      3680 9210 3694 9209 3749 9189 3752 9131
      3750 9121 3742 9122 3741 9117 3732 9118
      3721 9113 3714 9102
TIME...MOT...LOC 0806Z 264DEG 44KT 3750 9154 3657 9198

$$

MOC065-091-149-153-203-215-260845-
/O.CON.KSGF.SV.W.0252.000000T0000Z-101026T0845Z/
SHANNON MO-TEXAS MO-DENT MO-HOWELL MO-OREGON MO-OZARK MO-
306 AM CDT TUE OCT 26 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR EASTERN OZARK...OREGON...HOWELL...SOUTHERN DENT...EASTERN TEXAS
AND SHANNON COUNTIES...

AT 304 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM JADWIN TO
MOODY...MOVING EAST AT 50 MPH. THESE STORMS ARE CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE ALTON...BAKERSFIELD...BIRCH TREE...
EMINENCE...MOUNTAIN VIEW...RAYMONDVILLE...SUMMERSVILLE...THAYER...
WEST PLAINS...WILLOW SPRINGS AND WINONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT TUESDAY MORNING
FOR SOUTHERN MISSOURI.

&&

LAT...LON 3709 9103 3708 9122 3683 9122 3682 9111
      3649 9114 3650 9236 3651 9236 3680 9214
      3680 9210 3694 9209 3749 9189 3752 9131
      3750 9121 3742 9122 3741 9117 3732 9118
      3721 9113 3714 9102
TIME...MOT...LOC 0806Z 264DEG 44KT 3750 9154 3657 9198
WIND...HAIL 60MPH <.50IN

$$

FOSTER
922 
WWUS53 KSGF 260823
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
323 AM CDT TUE OCT 26 2010

MOC153-260830-
/O.CAN.KSGF.SV.W.0252.000000T0000Z-101026T0845Z/
OZARK MO-
323 AM CDT TUE OCT 26 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OZARK COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT TUESDAY MORNING
FOR SOUTHERN MISSOURI.

&&

LAT...LON 3709 9103 3708 9122 3683 9122 3682 9111
      3650 9114 3650 9212 3650 9213 3750 9166
      3752 9131 3750 9121 3742 9122 3741 9117
      3732 9118 3721 9113 3714 9102
TIME...MOT...LOC 0820Z 264DEG 44KT 3751 9132 3659 9177

$$

MOC065-091-149-203-215-260845-
/O.CON.KSGF.SV.W.0252.000000T0000Z-101026T0845Z/
SHANNON MO-TEXAS MO-DENT MO-HOWELL MO-OREGON MO-
323 AM CDT TUE OCT 26 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR OREGON...HOWELL...SOUTHEASTERN DENT...SOUTHEASTERN TEXAS AND
SHANNON COUNTIES...

AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
EAST OF GLADDEN TO 5 MILES NORTH OF LANTON...MOVING EAST AT 50 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.

LOCATIONS IMPACTED INCLUDE ALTON...BIRCH TREE...EMINENCE...MOUNTAIN
VIEW...SUMMERSVILLE...THAYER...WEST PLAINS AND WINONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AT 314 AM...A WIND GUST OF 53 MPH WAS OBSERVED AT THE WEST PLAINS 
AUTOMATED OBSERVATION SITE LOCATED AT POMONA. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT TUESDAY MORNING
FOR SOUTHERN MISSOURI.

&&

LAT...LON 3709 9103 3708 9122 3683 9122 3682 9111
      3650 9114 3650 9212 3650 9213 3750 9166
      3752 9131 3750 9121 3742 9122 3741 9117
      3732 9118 3721 9113 3714 9102
TIME...MOT...LOC 0820Z 264DEG 44KT 3751 9132 3659 9177
WIND...HAIL 60MPH <.50IN

$$

FOSTER
424 
WWUS53 KSGF 260838
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 AM CDT TUE OCT 26 2010

MOC215-260848-
/O.CAN.KSGF.SV.W.0252.000000T0000Z-101026T0845Z/
TEXAS MO-
338 AM CDT TUE OCT 26 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TEXAS COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT TUESDAY MORNING
FOR SOUTHERN MISSOURI.

&&

LAT...LON 3709 9103 3708 9122 3683 9122 3682 9111
      3650 9114 3650 9190 3751 9138 3752 9131
      3750 9121 3742 9122 3741 9117 3732 9118
      3721 9113 3714 9102
TIME...MOT...LOC 0838Z 277DEG 35KT 3748 9119 3698 9139
          3651 9168

$$

MOC065-091-149-203-260845-
/O.CON.KSGF.SV.W.0252.000000T0000Z-101026T0845Z/
SHANNON MO-DENT MO-HOWELL MO-OREGON MO-
338 AM CDT TUE OCT 26 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR OREGON...SOUTHEASTERN HOWELL...SOUTHEASTERN DENT AND SHANNON
COUNTIES...

AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
NORTH OF MIDRIDGE TO 4 MILES EAST OF BIRCH TREE TO 5 MILES EAST OF
LANTON...MOVING EAST AT 50 MPH. THESE STORMS ARE CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE ALTON...BIRCH TREE...EMINENCE...THAYER AND
WINONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT TUESDAY MORNING
FOR SOUTHERN MISSOURI.

&&

LAT...LON 3709 9103 3708 9122 3683 9122 3682 9111
      3650 9114 3650 9190 3751 9138 3752 9131
      3750 9121 3742 9122 3741 9117 3732 9118
      3721 9113 3714 9102
TIME...MOT...LOC 0838Z 277DEG 35KT 3748 9119 3698 9139
          3651 9168
WIND...HAIL 60MPH <.50IN

$$

FOSTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 12:33 AM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Oct 26, 12:33 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1233 AM CDT TUE OCT 26 2010

...UPDATE TO AVIATION...

...MESOSCALE CONVECTIVE DISCUSSION...

04Z BALLOON LAUNCH REVEALED THE WARM NOSE THAT WAS PRESENT AT
ABOUT 600 MB AT 00Z HAS ALL BUT DISAPPEARED. THIS WILL ALLOW
STORMS TO MORE FREELY CONVECT AS THEY APPROACH THE AREA.
MEANWHILE...STORMS CURRENTLY OVER WESTERN MISSOURI ARE IN AN AREA
OF ABOUT 70 KTS OF SHEAR WITH THE SHEAR VECTORS ORIENTED NEARLY
PARALLEL TO THE STORM MOTION AND MUCAPES OF ABOUT 1000 J/KG. SQUALL
LINE MODE IS EXPECTED TO CONTINUE WITH STORMS HOLDING CLOSE TO
THE COLD FRONT. GIVEN THE CURRENT WIND PROFILES AND HELICITIES...
ISOLATED TORNADOES ALONG THE LINE ALSO CANNOT BE RULED OUT.

.UPDATE...
/ISSUED 949 PM CDT MON OCT 25 2010/

A COLD FRONT CONTINUED TO SURGE EAST AND STRETCHED FROM WESTERN
IOWA SOUTH ALONG THE KANSAS AND MISSOURI BORDER TO NEAR TULSA AT
945 PM.  MEANWHILE A POWERFUL 150 KT UPPER JET WAS STREAKING FROM THE
GREAT BASIN INTO THE SOUTHERN ROCKIES. STRONG LOW LEVEL MOISTURE
ADVECTION CONTINUED AHEAD OF THE FRONT WITH THE HELP OF A 50-60 KT
LOW LEVEL JET. AS A RESULT...GRADUAL DESTABILIZATION WAS TAKING
PLACE.

THE POTENTIAL FOR SEVERE WEATHER IS INCREASING. INITIATION OF
CONVECTION IS EXPECTED NEAR OR JUST EAST OF A THE MISSOURI KANSAS
BORDER BY 05Z (MIDNIGHT). THE SQUALL LINE WILL QUICKLY TAKE SHAPE
AND SWEEP RAPIDLY EAST ACROSS THE OZARKS OVERNIGHT. THE INTENSE
WIND FIELD AND FAVORABLE SHEAR PROFILES WILL SUPPORT THE POTENTIAL
OF DAMAGING STRAIGHT LINE WINDS. A TORNADO OR TWO CANNOT BE RULED
OUT GIVEN THE STRONG 0-3 KM HELICITIES.

FOSTER

&&

.DISCUSSION...

AN IMPRESSIVE STORM SYSTEM WAS SHIFTING ACROSS THE NATIONS MID
SECTION THIS AFTERNOON...WITH THE SURFACE LOW CENTERED OVER NORTH
CENTRAL KANSAS AT 1930Z.  A STRONG PRESSURE GRADIENT ALLOWED FOR
RAPID MOISTURE TRANSPORT BACK INTO THE OZARKS.  THIS MOISTURE
ADVECTION WAS PREDOMINATELY WITHIN THE LOWEST KILOMETER OF THE
TROP.  THEREFORE...THE DEPTH OF THE MOISTURE PLUME WILL REMAIN
RATHER SHALLOW THROUGH TONIGHT.

THE LATEST SHORT TERM MODEL GUIDANCE SUGGESTS THAT A LINE OF STRONG
TO POTENTIALLY SEVERE STORMS WILL DEVELOP NEAR OR MAYBE JUST EAST OF
THE HIGHWAY 71 AFTER MIDNIGHT TONIGHT.  THIS SQUALL LINE WILL LIKELY
OCCUR IN RESPONSE TO THE APPROACH OF A COLD FRONT...THAT WAS LOCATED
OVER CENTRAL KANSAS THIS AFTERNOON.  MASSIVE LARGE SCALE ASCENT WILL
ALSO OCCUR AS A VIGOROUS SPEED MAX DIGS ACROSS THE REGION.

WE ELECTED TO ADVERTISE A POTENTIAL FOR SEVERE WIND GUSTS ALONG WITH
AN ISOLATED TORNADO OR TWO.  WIND SHEAR WILL BE OFF THE CHART
TONIGHT...AS 0-3 KM BULK SHEAR MAGNITUDES WILL RANGE FROM 45 TO 55
KNOTS.  MEANWHILE...MOST SHORT TERM MODELS DISTRIBUTE CAPE WITHIN
THE LOWEST 3 KM...WHICH HAS BEEN SHOWN TO INCREASE THE TORNADO RISK
WITHIN SQUALL LINE THUNDERSTORMS OVER SOUTHERN MISSOURI.  KEEP IN
MIND THOUGH...OVERALL MIXED LAYER CAPE WILL STRUGGLE TO INCREASE
BEYOND 500-700 J/KG.  THIS WILL MITIGATE THE FREQUENCY OF SEVERE
STORMS TO A CERTAIN DEGREE.  DUE TO THE MODEST LEVELS OF
INSTABILITY...LARGE HAIL IS NOT A LIKELY HAZARD WITH STORMS TONIGHT.

STORMS WILL EXIT THE OZARKS BY EARLY TUESDAY MORNING SETTING THE
STAGE FOR A DRY AND WINDY DAY.  DESPITE THE FRONTAL PASSAGE
TONIGHT...TEMPERATURES COULD WARM RIGHT BACK INTO THE 70S OVER
SOUTHEAST KANSAS AND FAR WESTERN MISSOURI.  HIGHWAY 65 TO THE EAST
WILL EXPERIENCE 60S.

THESE WARM TEMPERATURES COMBINED WITH SUSTAINED WINDS RANGING FROM
15 TO 25 MPH COULD POSE A RISK FOR CONDITIONS THAT COULD LEAD TO
WILD FIRE BEHAVIOR.  ESPECIALLY FOR THE OSAGE PLAINS REGION OF
SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI...PRAIRIE GRASS WILL BE
SUSCEPTIBLE TO THE RAPID SPREAD OF ANY GRASS FIRES THAT ARE IGNITED.

AS FOR THE REST OF THE WORK WEEK...MILD AND DRY WEATHER IS EXPECTED
AS A RIDGE OF HIGH PRESSURE BUILDS OVER THE NATIONS MID SECTION.
TEMPERATURES WILL RANGE FROM THE LOWER 60S TO THE UPPER 60S ON A
DAILY BASIS...WHILE OVERNIGHT LOWS COOL INTO THE UPPER 30S AND 40S.

THE NEXT CHANCES FOR PRECIP MAY OCCUR EARLY NEXT WEEK AS MEDIUM
RANGE MODELS INDICATE THE APPROACH OF ANOTHER VIGOROUS SHORT WAVE
DISTURBANCE.

CRAMER

&&

.AVIATION...

LINE OF THUNDERSTORMS CURRENTLY MOVING THROUGH THE KJLN TERMINAL
AND EXPECTED TO AFFECT THE KSGF/KBBG TERMINALS BETWEEN 06-07Z.
EXPECT IFR VISIBILITIES AND STRONG WINDS WITH THE PASSAGE OF THIS LINE.

ONCE STORMS PASS...EXPECT WINDS TO SHIFT TO THE NORTHWEST AND
CONDITIONS TO IMPROVE TO VFR. ANOTHER AREA OF RAIN AND SHOWERS
WILL AFFECT THE TERMINALS THROUGH SUNRISE. AFTER SUNRISE...EXPECT
VFR CONDITIONS AS WINDS WILL BACK AROUND TO THE WEST BUT WILL
REMAIN GUSTY THROUGHOUT THE DAY.

GAEDE

&&

.FIRE WEATHER...

SFC TEMPS TODAY EXPECTED TO WARM INTO THE LOW 80S AT MOST
LOCATIONS...WITH SOUTH WINDS SUSTAINED BETWEEN 20 AND 25 MPH WITH
GUSTS 30 TO 35 MPH DURING THE DAY AND THIS EVENING. WHILE RH
VALUES EXPECTED TO REMAIN WELL ABOVE RED FLAG CRITERIA...WARM
TEMPS AND STRONG WINDS MAY RESULT IN FIRE CONCERNS. STRONG COLD
FRONT WILL SHIFT WINDS TO WEST THIS EVENING AND OVERNIGHT...AND
BRING WITH IT LOWER RH VALUES FOR MUCH OF THE REMAINDER OF THE
WEEK. CURRENT FORECASTS INDICATE THAT RH VALUES TUES-FRI WILL BE
IN 25-35% RANGE IN MANY PLACES...WITH WINDS 10-15 MPH. WILL REALLY
NEED TO WATCH CONDITIONS FOR TUESDAY AFTERNOON AS WESTERLY WINDS
INCREASE AND BECOME GUSTY. WOULD NOT BE SURPRISED TO SEE LOCALIZED
AREAS APPROACH CRITICAL FIRE WEATHER CONDITIONS.

BOXELL/SCHAUMANN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Oct 25, 10:31 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1031 PM CDT MON OCT 25 2010

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270345-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1031 PM CDT MON OCT 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT.

WEATHER HAZARDS EXPECTED...

  ELEVATED RISK FOR THUNDERSTORM WIND GUSTS GREATER THAN 60 MPH.
  LIMITED TORNADO RISK.
  LIMITED HAIL RISK.
  SIGNIFICANT LIGHTNING RISK.
  ELEVATED NON-THUNDERSTORM WIND RISK.

DISCUSSION...

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL RAPIDLY DEVELOP
FROM EXTREME SOUTHEAST KANSAS INTO CENTRAL MISSOURI...AND SWEEP
RAPIDLY EAST ACROSS THE MISSOURI OZARKS OVERNIGHT. SUFFICIENT
INSTABILITY AND VERY STRONG WIND SHEAR WILL RESULT IN STRONG TO
SEVERE STORMS.

DAMAGING WIND GUSTS GREATER THAN 60 MPH WILL BE THE PRIMARY
HAZARD. GIVEN THE AMOUNT OF WIND SHEAR...AN ISOLATED TORNADO WILL
ALSO BE POSSIBLE. LARGE HAIL TO THE SIZE QUARTERS MAY ALSO OCCUR
IN THE STRONGER STORMS.

SEVERE STORMS WILL BE POSSIBLE MAINLY ALONG AND EAST OF HIGHWAY
71 WITH AN INCREASING RISK EAST OF THE HIGHWAY 65 CORRIDOR. THE
STORMS WILL REACH THE HIGHWAY 65 CORRIDOR AROUND 1 AM...AND
HIGHWAY 63 BY 4 AM.

GUSTY SOUTH WINDS UP TO 35 MPH WILL CONTINUE AHEAD OF THE FRONT.
A BRIEF PERIOD OF STRONG AND GUSTY WESTERLY WINDS WILL ALSO BE
POSSIBLE BEHIND THE STORMS DUE TO THE PASSING COLD FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY WESTERLY
WINDS WILL RESULT IN AN ELEVATED FIRE WEATHER RISK TUESDAY
AFTERNOON ACROSS MUCH OF THE OUTLOOK AREA. SOME LOCALIZED AREAS
MAY EXPERIENCE SIGNIFICANT FIRE WEATHER CONDITIONS. FIRES IN
THESE CONDITIONS CAN RAPIDLY ESCAPE CONTROL. ELEVATED FIRE
WEATHER CONDITIONS CAN ALSO BE EXPECTED ON AN AFTERNOON BASIS
THROUGH THIS WEEKEND.

THERE WILL BE A RISK OF PATCHY FROST THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION IS LIKELY OVERNIGHT ACROSS THE MISSOURI
 OZARKS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, Oct 26, 1:53 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
153 AM CDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 AM     TSTM WND GST     CONWAY                  37.50N 92.82W
10/26/2010  E50 MPH          LACLEDE            MO   TRAINED SPOTTER

&&

LDOOLEY
Local storm report, Oct 26, 1:57 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
157 AM CDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     TSTM WND DMG     MARSHFIELD              37.34N 92.91W
10/26/2010                   WEBSTER            MO   AMATEUR RADIO

            6 INCH TREE LIMB DOWN

&&

LDOOLEY
Local storm report, Oct 26, 1:59 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
159 AM CDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     TSTM WND GST     1 S LEBANON             37.67N 92.66W
10/26/2010  M58 MPH          LACLEDE            MO   AWOS

            58 MPH WIND MEASURED AT LEBANON AIRPORT.

&&

LDOOLEY
Local storm report, Oct 26, 2:09 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
209 AM CDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     DENSE FOG        NORTHVIEW               37.29N 93.00W
10/26/2010                   WEBSTER            MO   BROADCAST MEDIA

            10 INCH LIMB BROKE WINDOW

&&

LDOOLEY
Local storm report, Oct 26, 2:10 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
210 AM CDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     TSTM WND DMG     NORTHVIEW               37.29N 93.00W
10/26/2010                   WEBSTER            MO   BROADCAST MEDIA

            10 INCH LIMB BROKE WINDOW

&&

LDOOLEY
Special weather statement, Oct 26, 2:28 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
228 AM CDT TUE OCT 26 2010

MOZ082-083-092-096>098-105-106-260830-
SHANNON MO-WRIGHT MO-TEXAS MO-DENT MO-DOUGLAS MO-HOWELL MO-OREGON MO-
OZARK MO-
228 AM CDT TUE OCT 26 2010

...SIGNIFICANT WEATHER ALERT FOR EASTERN DOUGLAS...HOWELL...OREGON...
OZARK...SHANNON...SOUTHEASTERN WRIGHT...SOUTHERN DENT AND TEXAS
COUNTIES UNTIL 330 AM CDT...

AT 227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SUCCESS TO
PONTIAC...MOVING EAST AT 50 MPH. WINDS AROUND 50 MPH ARE EXPECTED
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE ALTON...BAKERSFIELD...BIRCH TREE...
CABOOL...EMINENCE...GAINESVILLE...HOUSTON...MOUNTAIN GROVE...MOUNTAIN
VIEW...RAYMONDVILLE...SUMMERSVILLE...THAYER...WEST PLAINS...WILLOW
SPRINGS AND WINONA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT TUESDAY MORNING
FOR SOUTHERN MISSOURI.

FOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 11:17 PM CDTSevere Thunderstorm WarningSGFVernon22 min
Oct 25, 11:42 PM CDTSevere Thunderstorm WarningSGFBenton, Morgan33 min
Oct 26, 12:06 AM CDTSevere Thunderstorm WarningSGFBenton39 min
Oct 26, 12:20 AM CDTSevere Thunderstorm WarningSGFBarry, Dade, Greene, Jasper, Lawrence, McDonald and 2 more55 min
Oct 26, 12:22 AM CDTSevere Thunderstorm WarningSGFBenton, Camden, Cedar, Hickory, Morgan, Polk and 1 more53 min
Oct 26, 12:47 AM CDTSevere Thunderstorm WarningSGFBarry, Christian, Dallas, Greene, Lawrence, Polk and 3 more58 min
Oct 26, 12:50 AM CDTSevere Thunderstorm WarningSGFBenton, Camden, Dallas, Hickory, Laclede, Miller and 2 more55 min
Oct 26, 2:17 AM CDTSevere Thunderstorm WarningSGFDent, Laclede, Maries, Miller, Phelps, Pulaski and 1 more58 min
Oct 26, 3:44 AM CDTSevere Thunderstorm WarningSGFOregon, Shannon46 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.